Suspected piperacillin-tazobactam induced nephrotoxicity in the pediatric oncology population

Jennifer A. Pratt, Melisa K. Stricherz, Priya S. Verghese, Michael J. Burke*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

24 Scopus citations

Abstract

Neutropenic fever is a common complication of myelosuppressive therapy in pediatric oncology patients. Piperacillin-tazobactam (PIP/TAZO) is a broad spectrum antibiotic used for empiric treatment of neutropenic fever. We describe four cases of suspected PIP/TAZO induced nephrotoxicity occurring in children with pediatric malignancies admitted to the hospital and treated for fever±neutropenia. All patients exhibited acute renal injury shortly after PIP/TAZO administration with one of these cases having biopsy evidence of acute interstitial nephritis. These findings are suggestive of PIP/TAZO induced nephrotoxicity in pediatric oncology patients with fever±neutropenia and that PIP/TAZO should be used judiciously in this population.

Original languageEnglish (US)
Pages (from-to)366-368
Number of pages3
JournalPediatric Blood and Cancer
Volume61
Issue number2
DOIs
StatePublished - Feb 1 2014

Keywords

  • Nephrotoxicity
  • Oncology
  • Piperacillin-tazobactam

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Hematology
  • Oncology

Fingerprint Dive into the research topics of 'Suspected piperacillin-tazobactam induced nephrotoxicity in the pediatric oncology population'. Together they form a unique fingerprint.

Cite this